MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE FEM POR PS RT SZ 7; ATTUNE CEMENTLESS IMPLANTS : KNEE FEMORAL

DEPUY IRELAND - 9616671 ATTUNE FEM POR PS RT SZ 7; ATTUNE CEMENTLESS IMPLANTS : KNEE FEMORAL
Model Number 1504-11-207
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646)
Date of Event 09/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Revision completed due to loosening of the femoral component at the bone to cement interface.It was also reported that the patient has a right total press fit attune knee.The patient has start up pain.All other options were tried.The surgeon believes that the femoral component is loose.The femur was revised.It was very difficult to remove the femur.After removal, it is noticed that the femur just had fibrous growth.The surgeon was able to peel the tissue off the backside of the femoral component.The tibial tray was well fixed and retained.Doi: (b)(6) 2021.Dor: (b)(6) 2022.Affected side: right knee.Additional information: us-fda mdr reportability determination: a knee was revised to address implant loosening of the porous coated femur component.Although the complaint description stated loosening occurred at the bone to cement interface, this is clearly in error, as the remainder of the report indicates that it is a porous coated femur (not cemented) and that the femur had only fibrous ingrowth, with tissue being able to be peeled directly off of the back of the femur implant.Given this, we can exclude bone cement from the report, and focus on the femur.No other knee implant plays any role in the osseointegration of a porous coated femoral implant and its interface with the femur bone except the femur component itself.This is a function of the femoral implant porous coating.It is therefore reasonable to conclude that no other implant, retained or revised, caused or contributed to the implant loosening of the femur.

Brand Name
ATTUNE FEM POR PS RT SZ 7
Common Device Name
ATTUNE CEMENTLESS IMPLANTS : KNEE FEMORAL
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key15469788
Report Number1818910-2022-18540
Device Sequence Number11832613
Product Code MBH
UDI-Device Identifier10603295042068
UDI-Public10603295042068
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1504-11-207
Device Catalogue Number150411207
Device Lot Number9574094
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2022
Initial Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE PS RP INSRT SZ 7 10MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale